Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jun 13, 2015, 2:38 PM MST for Mohave County, Arizona. It was in force for 112 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2015, 2:38 PM MST (21:38 UTC)
- Expired
- Jun 13, 2015, 4:30 PM MST
- In force
- 112 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 96 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:00 PM MST | HEAVY RAIN 1.06 | 3 Ssw Kingman, AZ | AN AUTOMATED RAIN GAUGE AT THE HOLY MOSES WASH JUST SOUTH OF KINGMAN REPORTED 1.06 INCHES OF RAIN BETWEEN 230 PM AND 300 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 3055 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884
WGUS55 KVEF 132138
FFWVEF
AZC015-132330-
/O.NEW.KVEF.FF.W.0016.150613T2138Z-150613T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 PM MST SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 430 PM MST
* AT 237 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM OVER
KINGMAN PRODUCING VERY HEAVY RAINFALL. THIS STORM IS NEARLY
STATIONARY. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KINGMAN...NEW KINGMAN-BUTLER AND GOLDEN VALLEY.
THIS INCLUDES INTERSTATE 40 IN ARIZONA BETWEEN MILE MARKERS 40 AND
61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS
NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3501 11404 3517 11430 3536 11413 3521 11386
$$
ASG2 follow-up statements
367 WGUS75 KVEF 132218 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 318 PM MST SAT JUN 13 2015 AZC015-132330- /O.CON.KVEF.FF.W.0016.000000T0000Z-150613T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 318 PM MST SAT JUN 13 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MST FOR WEST CENTRAL MOHAVE COUNTY... AT 315 PM MST...DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAIN OVER PORTIONS OF THE KINGMAN AREA. THE HEAVIEST RAIN HAS BEEN OCCURRING OVER THE FAR SOUTHERN AREAS OF THE CITY WITH A RAIN GAUGE AT THE HOLY MOSES WASH REPORTING OVER AN INCH OF RAIN IN 30 MINUTES. SPOTTERS HAVE ALSO REPORTED ABOUT 3 INCHES OF WATER OVER THE ROAD NEAR MR. D'S DINER. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... KINGMAN...NEW KINGMAN-BUTLER AND GOLDEN VALLEY. THIS INCLUDES INTERSTATE 40 IN ARIZONA BETWEEN MILE MARKERS 40 AND 61. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME UNSTABLE AND UNSAFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3501 11404 3517 11430 3536 11413 3521 11386 $$ ASG
939 WGUS75 KVEF 132323 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 423 PM MST SAT JUN 13 2015 AZC015-132333- /O.EXP.KVEF.FF.W.0016.000000T0000Z-150613T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 423 PM MST SAT JUN 13 2015 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL MOHAVE COUNTY WILL EXPIRE AT 430 PM MST... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. SOME STANDING WATER IS STILL POSSIBLE IN SOME OF THE LOW LYING AREAS. LAT...LON 3501 11404 3517 11430 3536 11413 3521 11386 $$ ASG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 9:30 AM MST, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 13, 9:30 AM MST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 930 AM PDT SAT JUN 13 2015 .SYNOPSIS...LINGERING MOISTURE AND WEAK INSTABILITY WILL RESULT IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER MAINLY THE HIGHER TERRAIN TODAY. A DRY...WESTERLY FLOW FROM SUNDAY ONWARD WILL BRING HOT AND DRY JUNE WEATHER CONDITIONS TO THE AREA INTO NEXT WEEK WITH DAYTIME TEMPERATURES SEVERAL DEGREES ABOVE NORMAL. && .UPDATE...WEAK UPPER LOW WHICH WAS OVER CENTRAL CALIFORNIA YESTERDAY HAS SHIFTED SOUTHEAST AND IS NEAR YUMA THIS MORNING. A POSITIVE TILT TROUGH EXTENDS FROM THIS LOW NORTHEAST TOWARD THE FOUR CORNERS. TROUGH AXIS WILL SHIFT EAST TODAY WITH RIDGE OVER THE EASTERN PACIFIC BUILDING CLOSER TO THE WEST COAST. WATER VAPOR SHOWS SOME DRYING IN THE UPPER LEVELS IN CALIFORNIA WHILE LOWER LEVELS REMAIN UNSEASONABLY MOIST FOR MID-JUNE WITH SURFACE DEWPOINTS IN THE 40S AND LOWER 50S ACROSS THE MOJAVE DESERT. THE PW VALUE AT LAS VEGAS 0F 0.93 INCHES IS DOWN ABOUT A TENTH OF AN INCH FROM YESTERDAY. BEST INSTABILITY TODAY LOOKS TO BE NEAR THE TROUGH AXIS FROM SOUTHERN MOHAVE COUNTY WEST INTO SAN BERNARDINO COUNTY AND FAR SOUTHERN NEVADA. CONVECTION LOOKS TO BE STARTING EARLIER TODAY OVER THE HIGHER TERRAIN, INCLUDING THE SPRING MTNS/SHEEP RANGE. QUICK BURSTS OF HEAVY RAIN AND GUSTY WINDS PRIMARY THREAT TODAY. WILL DO ANOTHER UPDATE TO BETTER CAPTURE EARLIER START OF CONVECTION. && .PREV DISCUSSION...230 AM PDT SAT JUN 13 2015 .SHORT TERM...THROUGH MONDAY NIGHT. AN UPPER LEVEL DISTURBANCE HAS KEPT SOME ISOLATED CONVECTION GOING INTO THE WEE HOURS OF THE NIGHT BUT AS OF THIS HOUR IT LOOKS LIKE MOST OF THE CONVECTION HAS DIMINISHED. WHILE THE UPPER LEVEL DISTURBANCE WILL DRIFT SOUTHEASTWARD LATER TODAY...PRECIPITABLE WATER REMAINS ELEVATED ACROSS THE REGION...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 15. WHILE CONVECTION SHOULD BE NOTICEABLY WEAKER AND MORE ISOLATED TODAY...I STILL ANTICIPATE ISOLATED SHOWERS AND STORMS. THE STEERING FLOW WILL BE QUITE WEAK WHICH WILL WORK TO ANCHOR ACTIVITY TO THE HIGHER PEAKS...AND I TRENDED THE POP GRID TO REFLECT HIGHEST CHANCES IN THE MOUNTAINOUS TERRAIN. MOST OF THE LOWER ELEVATION VALLEY LOCATIONS ACROSS OUR FORECAST AREA SHOULD REMAIN DRY. THINGS WILL CONTINUE TO DRY OUT ON SUNDAY BUT SOME VERY ISOLATED ACTIVITY REMAINS POSSIBLE ACROSS THE HIGHER TERRAIN OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. DRY CONDITIONS ARE EXPECTED AREA WIDE BY MONDAY. OUTSIDE OF CONVECTION...THE BIG STORY WILL BE THE HEAT. TEMPERATURES WILL BE WARMING INTO THE TRIPLE DIGITS ACROSS MUCH OF THE MOJAVE DESERT WITH LAS VEGAS WARMING INTO THE LOW 100S TODAY AND BEYOND 105 BY MONDAY. IN DEATH VALLEY AND ALONG THE LOWER COLORADO RIVER...TEMPERATURES WILL WARM INTO THE 110S BY MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY. CONFIDENCE REMAINS HIGH IN THE FIRST PROLONGED PERIOD OF TRIPLE DIGIT HEAT IN DESERT LOCALES NEXT WEEK AS WESTERLY TO SOUTHWESTERLY UPPER LEVEL FLOW IS EXPECTED TO DOMINATE THE REGION THROUGH AT LEAST NEXT WEEKEND. THIS PATTERN WILL AID IN MIXING...BUMPING AFTERNOON HIGHS UP A FEW DEGREES EACH AFTERNOON...YIELDING THE HOTTEST DAYS OF 2015 SO FAR BY MID-WEEK. AFTERNOON HIGHS WILL RUN ROUGHLY 6-9 DEGREES ABOVE NORMAL FOR MID-JUNE...RANGING FROM 102-109 ACROSS MOST DESERT LOCATIONS...WITH LOWER DESERT LOCATIONS SUCH AS DEATH VALLEY...AND THE COLORADO RIVER VALLEY EASILY EXCEEDING 110 AND PERHAPS 115 AT TIMES THROUGH LATE WEEK. AT THIS TIME...IT APPEARS THAT MOST RECORDS WILL REMAIN SAFE NEXT WEEK. THOUGH IT CONTINUES TO LOOK LIKE WE WILL REMAIN JUST BELOW THE EXCESSIVE HEAT CRITERIA THRESHOLD OF 110 IN LAS VEGAS NEXT WEEK...INDIVIDUALS AND ORGANIZATIONS HERE AND IN OTHER DESERT LOCATIONS ARE ENCOURAGED TO PLAN AHEAD BY CHECKING AIR CONDITIONERS...VEHICLE MAINTENANCE...ETC...AS WELL AS EXERCISING HEAT SAFETY DURING THIS PROLONGED PERIOD. REMEMBER...HEAT IS THE LEADING WEATHER RELATED KILLER IN OUR CWA. && .AVIATION...FOR MCCARRAN...DIURNAL WIND PATTERNS EXPECTED TODAY WITH WINDS GENERALLY BELOW 9KTS EXPECTED. EASTERLY COMPONENTS FAVORED MUCH OF THE DAY WITH SOUTHERLY DRAINAGE FLOW EXPECTED OVERNIGHT. ISOLATED CONVECTION IN THE MOUNTAINS BUT SHOULD MAINLY STAY OUTSIDE OF THE VALLEY. WHAT WILL NEED TO BE MONITORED IS POTENTIAL OUTFLOW WINDS FROM NEARBY STORMS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...GENERALLY LIGHT SOUTH OR SOUTHWESTERLY WINDS ARE EXPECTED ACROSS THE REGION TODAY IN THE 6-12KT RANGE. SOME ISOLATED CONVECTION POSSIBLE ACROSS THE HIGHER TERRAIN BUT OTHERWISE FAIR WEATHER EXPECTED. CONVECTIVE TURBULENCE AND GUSTY SURFACE WINDS LIKELY NEAR STORM ACTIVITY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE...PIERCE SHORT TERM/AVIATION...OUTLER LONG TERM...PULLIN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:55 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jun 13, 1:23 PM MST | Areal Flood Advisory | VEF | Mohave | 112 min |
| Jun 13, 2:29 PM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.